Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 7, 2018, 7:13 PM EST for Treutlen County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 7:13 PM EST (00:13 UTC)
- Expired
- Nov 7, 2018, 7:45 PM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WWUS82 KFFC 080013
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EST WED NOV 7 2018
GAZ086-097-098-111-112-080045-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
713 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...SOUTHERN
EMANUEL...TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS
COUNTIES UNTIL 745 PM EST...
At 713 PM EST...a line of strong thunderstorms was along a line
extending from near Orland to near Plainfield...and moving east at 40
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Soperton, Tarrytown, Lothair, Cedar Grove, Orland, Lowery, Barnhill,
Zaidee and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8287 3217 8288 3218 8287 3220 8289
3218 8292 3222 8303 3225 8305 3247 8263
3245 8226
TIME...MOT...LOC 0013Z 264DEG 34KT 3241 8264 3222 8306
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 7, 6:56 PM EST, 17 minutes earlier.
Area forecast discussion, Nov 7, 6:56 PM EST, 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 656 PM EST Wed Nov 7 2018 .UPDATE... Old frontal boundary remains stalled across central Ga this evening. A wave has developed along the old front and has helped produce and sustain a widespread area of showers and thunderstorms this evening. Even though parameters were not favorable for widespread severe weather, a few severe thunderstorms have developed. The threat for isolated severe storms will remain possible across the far southeast CWFA for the next hour or two, especially in the vicinity of the frontal boundary. An isolated tornado cannot be ruled out. The area of stronger convection should exit the CWFA by 8PM. Showers may linger in the far SE through 10PM, but additional widespread precip is not anticipated for the remainder of the overnight hours. Have had to make a few changes to the grids. Precip has is exiting a bit faster than previously thought. Also, temps are a bit lower on the back side of the wave, and have had to lower and adjust min temps a bit. && .PREV DISCUSSION... /Issued 246 PM EST Wed Nov 7 2018/ SHORT TERM /Tonight through Thursday Night/... "Weak" wave pushing through the broad west/southwest upper flow proving to be a bit stouter than expected today. Managed to tap enough instability for a few strong thunderstorms as it moved out of the lower/mid Mississippi Valley today, however a general weakening trend has been evident this afternoon as the system moves east into the region where instability is a bit more limited. Still, we will see isolated thunder along the I-20 corridor into the early evening with scattered, more vigorous convection across our central Georgia zones. Still think chances for severe thunderstorms remain marginal at best, and confined to the far south. Persistent southwesterly upper flow over top of the cool easterly low-level flow keeps the region cloudy, cool and damp through the remainder of the short-term forecast period. 20 LONG TERM /Friday through Wednesday/... Likely to categorical pops still look okay for Friday with the short wave approaching from the west and the wedge holding. Instability remains marginal for much of the area but will continue with a mention of thunder across the area south of Columbus to Macon. Pops diminishing overnight Friday and both GFS and ECMWF agree on a dry weekend. However moisture will be moving back rapidly on Sunday night as the next short wave develops in the western Gulf. We can expect a wet period through Tuesday night...with the ECMWF a bit slower on drying us out. However Wednesday looks dry on both models. In general there have been no big changes made to the forecast. The previous discussion is included below. 41 PREV DISCUSSION... /Issued 356 AM EST Wed Nov 7 2018/ LONG TERM /Thursday Night through Tuesday/... The state will remain in the midst of a damp weather pattern at the onset of the long-term forecast period. From Thursday night into early Friday, a wedge will remain in place at the surface prior to the arrival of a strong cold front during the later Friday with persistent shower chances amidst moist southwest flow aloft. By Friday afternoon, the incoming cold front will scour out the wedge and bring widespread rainfall. The threat for thunderstorms appears very low for most locations given low instability courtesy the lingering wedge with the chance for any thunder relegated to central Georgia where slight instability may edge northward. The front will clear the area from northwest to southeast through Friday night bringing much colder air by Saturday morning with sub-freezing temperatures possible across portions of far north Georgia. Cool and dry weather will persist through the majority of the weekend as the center of the surface high transitions from the Ohio Valley into the mid-Atlantic. Sunday morning, more widespread freezing temperatures appear likely across portions of north Georgia under clear skies and relatively light winds. The dry weather will be short-lived with moisture quickly surging back northward Sunday night as southwest flow aloft returns and a surface low develops over the Gulf of Mexico. There are model discrepancies on the placement of the developing surface low as it moves northeastward with the GFS favoring a more southeasterly track and the ECMWF a track northwest of the area. Either way, rain chances will increase markedly into the day Monday. The GFS solution would provide a slight potential for a brief rain/snow mix in the higher elevations early Tuesday, but at this point temperatures appear border line and confidence is low with no significant impact expected. While the GFS clears the front east of the area Tuesday night with much colder air surging into the state by Wednesday morning, the ECMWF is delayed until Wednesday. This would set the stage for freezing low temperatures across most of the area midweek, and highs would likely remain in the 40s for much of north Georgia. RW 20 && .AVIATION... 00Z Update... Widespread precip has ended across the area for the evening. The next best chances for precip will be during the late afternoon tomorrow as another disturbance moves across the region. CIGS will be an issue. Do think MVFR cigs will fill in shortly after 00Z. Models have been reluctant to go IFR across ATL overnight, but think the possibility is definitely there and have kept the lower cigs in. Winds will remain on the east side. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 58 63 50 56 / 50 50 50 60 Atlanta 58 64 54 60 / 20 50 50 70 Blairsville 52 59 47 54 / 20 50 60 80 Cartersville 54 64 52 59 / 10 60 60 80 Columbus 64 70 59 70 / 20 60 40 60 Gainesville 56 62 50 56 / 30 50 60 70 Macon 62 67 57 69 / 50 60 40 60 Rome 53 64 52 59 / 10 60 70 90 Peachtree City 58 65 55 61 / 20 50 40 70 Vidalia 66 72 60 74 / 80 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....41 AVIATION...NListemaa
Hazardous weather outlook, Nov 7, 12:15 PM EST, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1215 PM EST Wed Nov 7 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1215 PM EST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. A few thunderstorms are possible this afternoon and evening in central Georgia. Damaging winds will be the main threat. Also brief heavy rainfall and lightning can be expected in any thunderstorm that develops. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. A few thunderstorms are possible in central Georgia Thursday afternoon. Freezing temperatures may affect portions of north Georgia by Saturday and Sunday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 7, 6:29 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EST WED NOV 7 2018
GAZ076-086-072345-
Jefferson GA-Emanuel GA-
629 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL 645 PM EST...
At 629 PM EST...a line of strong thunderstorms was along a line
extending from near Bartow to near Colemans Lake to near
Summertown...and moving northeast at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Wadley, Summertown, Blundale, Three Points and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8222 3274 8238 3279 8249 3293 8232
3292 8228 3284 8232 3283 8231 3283 8226
3280 8221 3282 8215 3276 8212
TIME...MOT...LOC 2329Z 223DEG 42KT 3280 8246 3278 8233 3273 8223
WIND...40MPHSpecial weather statement, Nov 7, 6:42 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EST WED NOV 7 2018
GAZ096-105-107>109-080015-
Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
642 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOOLY...NORTHWESTERN
WILCOX...SOUTHERN BLECKLEY...NORTHWESTERN DODGE AND PULASKI COUNTIES
UNTIL 715 PM EST...
At 642 PM EST...a line of strong thunderstorms was along a line
extending from near Dexter to near Vienna...and moving southeast at
25 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eastman, Hawkinsville, Vienna, Chester, Pineview, Dubois, Gresston,
Plainfield, Empire, Yonkers, Cedar Creek, Roddy, Pope City, Baileys
Park, Ocmulgee Banks, Finleyson, Wallace, Pleasant View and
Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3201 8361 3203 8361 3203 8365 3211 8380
3242 8314 3226 8305 3225 8305 3199 8358
TIME...MOT...LOC 2342Z 294DEG 21KT 3245 8301 3212 8372
WIND...40MPHLocal storm report, Nov 7, 6:53 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EST WED NOV 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 W SKIPPERTON 32.74N 83.72W
11/07/2018 BIBB GA DEPT OF HIGHWAYS
TREE DOWN ACROSS ALL LANES ON I-75 S AT HARTLEY BRIDGE
RD
&&
EVENT NUMBER FFC1800923
THIEMSpecial weather statement, Nov 7, 6:58 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
658 PM EST WED NOV 7 2018
GAZ074-076-085-086-097-098-080030-
Jefferson GA-Washington GA-Emanuel GA-Treutlen GA-Johnson GA-
Laurens GA-
658 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL...NORTHEASTERN
TREUTLEN...JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL 730 PM
EST...
At 658 PM EST...a line of strong thunderstorms was along a line
extending from near Tennille to Pringle to Minter...and moving east
at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Louisville, Wadley, Davisboro, Adrian, Harrison, Bartow,
Summertown, Riddleville, Kite, Covena, Blundale, Orianna, Norristown,
Pringle, Minter, Moxley, Norristown Junction, Dellwood and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3246 8242 3247 8278 3278 8269 3295 8279
3311 8228 3305 8229 3293 8227 3284 8232
3283 8230 3283 8226 3281 8224
TIME...MOT...LOC 2358Z 256DEG 43KT 3295 8276 3279 8264 3249 8276
WIND...50MPHLocal storm report, Nov 7, 7:08 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EST WED NOV 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 NNW SKIPPERTON 32.77N 83.71W
11/07/2018 BIBB GA DEPT OF HIGHWAYS
CORRECTED: TREE DOWN ACROSS ALL LANES ON I-475 S NORTH
OF I-75 MERGER AND HARTLEY BRIDGE RD
&&
CORRECTED LOCATION...FATALITIES...INJURIES...REMARKS
EVENT NUMBER FFC1800923
THIEMSpecial weather statement, Nov 7, 7:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EST WED NOV 7 2018
GAZ086-097-098-111-112-080045-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
713 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...SOUTHERN
EMANUEL...TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS
COUNTIES UNTIL 745 PM EST...
At 713 PM EST...a line of strong thunderstorms was along a line
extending from near Orland to near Plainfield...and moving east at 40
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Soperton, Tarrytown, Lothair, Cedar Grove, Orland, Lowery, Barnhill,
Zaidee and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8287 3217 8288 3218 8287 3220 8289
3218 8292 3222 8303 3225 8305 3247 8263
3245 8226
TIME...MOT...LOC 0013Z 264DEG 34KT 3241 8264 3222 8306
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 7:28 PM EST | Special Weather Statement | FFC | Emanuel, Jefferson | 32 min |
| Nov 7, 7:33 PM EST | Special Weather Statement | FFC | Treutlen | 27 min |
| Nov 8, 3:07 PM EST | Freeze Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 13 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.